MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET
Model Number 82300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Root cause: analysis of the run data file did not show a conclusive root cause for the reported wbc contamination of the plasma product.Review of the rbc signal shows the platelet concentration dropping during the run, indicating that there was more plasma in the connector.It is possible, though not conclusive that some form of pasting caused a blockage in the collect chamber, resulting in a buffy coat build up, and spillover the dam, which could have led to the wbc contamination of the plasma product.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(4).The platelet collection set is not available for return because it was discarded by the customer.The weight provided is a result of a system limitation, and is not revelant to this event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10635897
Report Number1722028-2020-00458
Device Sequence Number3312022
Product Code GKT
UDI-Device Identifier05020583823006
UDI-Public05020583823006
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number82300
Device Catalogue Number82300
Device Lot Number2005194151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight84